Oklahoma, 2007

Hail in Oklahoma, June 7, 2007

June 7, 2007 · NWS OUN · 1 event in 1 county or zone

A strong upper level storm moved through the central plains into the upper midwest. A dry line extended south from this storm system through Oklahoma.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

A strong upper level storm moved through the central plains into the upper midwest. A dry line extended south from this storm system through Oklahoma. By the late afternoon, the dry line was located from Ponca City, to El Reno, to Lawton. East of the dry line, dew point temperatures were in the lower 70s. A strong cap in place east of the dry line inhibited storm development for much of the afternoon, but isolated thunderstorms developed during the late afternoon and early evening. The thunderstorms mainly stayed below severe limits, but some storms became severe with large hail and heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 7, 8:30 PM CST, 1 hour 2 minutes earlier.

Area forecast discussion, Jun 7, 8:30 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
930 PM CDT THU JUN 7 2007

TSTM DEVELOPMENT HAS BEEN MUCH MORE SPARSE ACROSS THE CWA THAN
ANTICIPATED EARLIER TODAY AS STRONG CAP AND WEAK CONVERGENCE LIMITED
DEVELOPMENT. A FEW STRONG STORMS HAVE MANAGED TO DEVELOP IN FAR SW
OK AND THESE STORMS HAVE BEGUN TO INCREASE IN INTENSITY A BIT. COLD
FRONT CONTINUES TO CHARGE SWD THROUGH KANSAS EARLY THIS EVENING AND
RADAR AND MESONET SHOW FRONT NOW MOVING INTO FAR NW PORTIONS OF THE
FA...A BIT FASTER THAN PROGGED. STILL THINK THAT MORE WIDESPREAD
TSTM ACTIVITY WILL DEVELOP AND FRONT PUSHES SWD INTO MOIST AIRMASS
ACROSS CENTRAL AND EASTERN PARTS OF THE CWA.  THUS WILL ADJUST GRIDS
TO REFLECT MORE ISOLD ACTIVITY THIS EVENING BECOMING MORE WIDESPREAD
AFTER MIDNIGHT.

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
240 PM CDT THU JUN 7 2007

.DISCUSSION...
SETTING UP TO BE AN ACTIVE EVENING ACROSS THE AREA. LARGE STORM
SYSTEM ACROSS UPPER MID WEST INTO THE PLAINS WILL PRODUCE QUITE A
BIT OF SEVERE WX TODAY AND TONIGHT.

SHOULD SEE SCATTERED STRONG TO SEVERE STORMS DEVELOP LATE THIS AFTN
ALONG DRY LINE... WHICH WILL BE NEAR OR JUST NORTH OF THE I-44
CORRIDOR BY LATE THIS AFTN AND IS EXPECTED TO REMAIN IN THIS GENERAL
LOCATION THROUGH MUCH OF THE EVENING. BY LATER THIS EVENING AS COLD
FRONT CATCHES THE DRY LINE AND ADDITIONAL UPPER SUPPORT MOVES
OUT INTO THE PLAINS... MORE WIDESPREAD ACTIVITY IS EXPECTED ACROSS
SOUTHEAST QUADRANT OF CWA. FRONT IS EXPECTED TO PUSH SOUTH INTO
NORTH TEXAS FRIDAY MORNING WITH BETTER CHANCES SHIFTING SOUTH OF THE
AREA BY TOMORROW AFTN.

WAA PATTERN SETS UP ACROSS THE PLAINS FRI NIGHT MAKING FOR QUICK
RETURN OF LOW LEVEL MOISTURE AND ADDITIONAL SHOWER/TSTM DEVELOPMENT
OVER AREA.

THINGS BEGIN TO DRY OUT BY LATE IN THE WEEKEND/EARLY NEXT WEEK...
ALTHOUGH WEST TO SOUTHWEST MID LEVEL FLOW MAY ALLOW STORMS THAT
DEVELOP ACROSS THE HIGH PLAINS TO APPROACH NORTHWEST OKLAHOMA.
WARMER WX CONT THROUGH MUCH OF NEXT WEEK... BEFORE PERHAPS ANOTHER
WEAK SFC FRONT PUSHES SOUTH INTO THE AREA BY THU OR FRI OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  62  79  62  85 /  50  10  20  30
HOBART OK         61  79  63  88 /  20  10  30  30
WICHITA FALLS TX  67  82  65  89 /  30  30  20  30
GAGE OK           50  78  54  85 /  10   0  20  30
PONCA CITY OK     59  77  58  82 /  30  10  20  20
DURANT OK         72  81  68  89 /  40  50  20  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30
Hazardous weather outlook, Jun 7, 7:00 PM CST, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
800 PM CDT THU JUN 7 2007

OKZ004>048-050>052-TXZ083>090-081200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
800 PM CDT THU JUN 7 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
CENTRAL OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SLIGHT RISK AREA IS ALONG AND EAST OF A LINE FROM PONCA CITY TO
EL RENO TO LAWTON TO SEYMOUR TEXAS.

TIMING...
SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING AND
OVERNIGHT HOURS.

IMPACTS...
HAIL UP TO THE SIZE OF BASEBALLS AND WIND GUSTS TO 70 MPH ARE
POSSIBLE WITH THE MOST INTENSE STORMS. A TORNADO IS STILL POSSIBLE
WITH THE STRONGEST SUPERCELL STORMS.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREAS SHOULD BE PREPARED FOR SEVERE WEATHER OPERATIONS...WITH
OPERATIONS POSSIBLY LASTING WELL INTO THE NIGHT.

DISCUSSION...
A DRY LINE WILL CONTINUE TO BE THE FOCUS FOR THUNDERSTORM
DEVELOPMENT THIS EVENING. THE AIR MASS EAST OF THE DRY LINE REMAINS
VERY UNSTABLE...AND THIS COUPLED WITH MODERATE TO STRONG VERTICAL
WIND SHEAR WILL CONTINUE TO SUPPORT STORM DEVELOPMENT.

SUPERCELLS...WHICH WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL...
DAMAGING STRAIGHT LINE WINDS... AND PERHAPS A TORNADO...WILL BE MOST
LIKELY BETWEEN NOW AND 10 PM NEAR AND EAST OF THE I-44 CORRIDOR FROM
WICHITA FALLS TO DUNCAN TO OKLAHOMA CITY...WITH A LOWER CHANCE OF
STORMS NORTHEASTWARD TOWARD THE STILLWATER AREA.

TOWARD AND AFTER MIDNIGHT...A COLD FRONT WILL SURGE SOUTHWARD AND
OVERTAKE THE DRY LINE. THUNDERSTORMS WILL LIKELY BECOME MORE
WIDESPREAD AS THIS OCCURS...WITH VERY LARGE HAIL AND DAMAGING WINDS
CONTINUING TO BE THE MAIN CONCERNS. THE TORNADO THREAT WILL DIMINISH
AS STORMS BECOME UNDERCUT BY COLD AIR BEHIND THE FRONT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 8.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...95 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
THE MENTIONED COLD FRONT IS EXPECTED TO STALL OVER NORTHERN TEXAS
FRIDAY...BEFORE MOVING BACK NORTH AS A WARM FRONT ON SATURDAY.
SEVERE WEATHER WILL BE POSSIBLE NEAR AND NORTH OF THIS BOUNDARY
FRIDAY AND SATURDAY.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

24/SMITH

In the hours before

Special weather statement, Jun 7, 7:25 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT THU JUN 7 2007

OKZ039-080145-
STEPHENS OK-
825 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 5 MILES WEST OF CORUM AT 825 PM
CDT...MOVING NORTHEAST AT 40 MPH.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jun 7, 7:41 PM CST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
841 PM CDT THU JUN 7 2007

OKZ037-080200-
TILLMAN OK-
841 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER TILLMAN COUNTY AT 841 PM
CDT...MOVING NORTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 8:04 PM CST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
904 PM CDT THU JUN 7 2007

OKZ044-080230-
COTTON OK-
904 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF WALTERS AT 904
PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN COTTON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 8:09 PM CST, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
909 PM CDT THU JUN 7 2007

OKZ037-080230-
TILLMAN OK-
909 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR TILLMAN COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF GRANDFIELD AT 909
PM CDT...MOVING NORTHEAST AT 25 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN TILLMAN COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

30
Special weather statement, Jun 7, 8:43 PM CST, 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
943 PM CDT THU JUN 7 2007

OKZ039-080300-
STEPHENS OK-
943 PM CDT THU JUN 7 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR STEPHENS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER CORUM AT 943 PM CDT...MOVING
NORTHEAST AT 25 MPH. A SEVERE THUNDERSTORM WAS LOCATED ACROSS
EASTERN COTTON COUNTY AND IF IT HOLDS TOGETHER WILL MOVE INTO
WESTERN STEPHENS COUNTY BY 10 PM.

SMALL HAIL... WINDS AROUND 50 MPH AND FREQUENT LIGHTNING ARE
POSSIBLE.

PEOPLE IN STEPHENS COUNTY...INCLUDING THE CITY OF DUNCAN...SHOULD
MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN
ALERT FOR THREATENING WEATHER CONDITIONS.

30
Local storm report, Jun 7, 9:32 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1032 PM CDT THU JUN 07 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1032 PM     HAIL             COMANCHE                34.37N 97.97W
06/07/2007  E0.88 INCH       STEPHENS           OK   AMATEUR RADIO

&&

TY

The radar

The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 03:33 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Stephens

When
June 7, 9:32 PM CST
Where
Stephens County, Comanche
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
34.370, -97.970

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, June 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 41684.